Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I think Im doing the right thing (PEP)
May 20, 2011

This past Saturday, I stupidly engaged in drunken unprotected sex (both roles). Neither of us ejaculated within the other. The next day, I panicked and reached out to the guy who informed me that he has undetectable HIV and not to worry. I couldnt just live with that consolation, so on Monday I started PEP. I am doing Atripla, which is the same medicine that the guy is on. My doctor gave me a 30-day prescription, but I read everywhere that you only need to take it for 28 days.

What is the earliest that I can take a blood test to determine my status?

And, I know that it takes time to acclimate to the drug, but is there any suggestions on how to reduce the fatigue or dizziness?

Is there a support group for those on PEP? I dont want to sound like a whiner, but I feel scared and alone on this journey.

And lastly, next week I am going on vacation and it says everywhere that alcohol intensifies the side effects, but does that mean alcohol consumption in general or near the time of taking Atripla?

Thanks in advance, Im just very confused by all of this!

Response from Dr. Frascino

Hello,

A full course of PEP is 28 days.

Post-PEP testing guidelines recommend HIV-antibody testing at four to six weeks, three months and six months from the date of exposure.

Regarding Atripla side effects, see link below. Avoid heavy or fatty foods, as these can increase the severity of the side effects. Try taking it on an empty stomach at night. Side effects generally subside over several weeks.

I'm not aware of any PEP support groups, but it would certainly be a good idea. Maybe you should start one! Your HIV specialist may be able to help.

Good luck.

Dr. Bob

New to Atripla (ATRIPLA SIDE EFFECTS, 2010)Jun 27, 2010



Previous
Do I smell funny...good karma
Next
Could I go down in the medical journals???

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement